Format

Send to

Choose Destination
Postgrad Med J. 2008 Jun;84(992):325-7. doi: 10.1136/pgmj.2007.064097.

Rhabdomyolysis with atorvastatin and fusidic acid.

Author information

1
The Heart Hospital, 16-18 Westmoreland Street, London W1G 8PH, UK. c.omahony@doctors.org.uk

Abstract

Rhabdomyolysis is a rare but life-threatening complication of statin therapy. A 74-year-old man, treated with atorvastatin, developed rhabdomyolysis after the co-administration of fusidic acid and flucloxacillin. The patient recovered with supportive treatment and subsequently tolerated reintroduction of atorvastatin. Pharmacokinetic interactions can cause raised plasma statin concentrations, which can precipitate rhabdomyolysis in the presence of certain predisposing biological factors.

PMID:
18644925
DOI:
10.1136/pgmj.2007.064097
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for HighWire
Loading ...
Support Center